Alert archive / Texas / Wind Advisories in 2008
Wind Advisory 26, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this wind advisory at Jul 24, 2008, 11:01 AM CDT for 8 counties in Texas. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Jul 24, 2008, 11:01 AM CDT (16:01 UTC)
- Expired
- Jul 24, 2008, 4:00 PM CDT
- In force
- 5 hr
- Issued by
- NWS Corpus Christi, TX
Counties Bee County, TX, Jim Wells County, TX, Kleberg County, TX, La Salle County, TX, Live Oak County, TX, McMullen County, TX, Nueces County, TX, San Patricio County, TX
The radar
The Corpus Christi radar (KCRP), 60 km from the middle of the area, began a volume at 16:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 4.0 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 373 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 756 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KCRP 241601 NPWCRP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1101 AM CDT THU JUL 24 2008 TXZ229>232-241>244-242100- /O.NEW.KCRP.WI.Y.0026.080724T1601Z-080724T2100Z/ LA SALLE-MCMULLEN-LIVE OAK-BEE-JIM WELLS-KLEBERG-NUECES- SAN PATRICIO- INCLUDING THE CITIES OF...COTULLA...ENCINAL...TILDEN... GEORGE WEST...THREE RIVERS...BEEVILLE...SKIDMORE...ALICE... PREMONT...KINGSVILLE...CORPUS CHRISTI...ROBSTOWN...PORT ARANSAS... PORTLAND...INGLESIDE...ARANSAS PASS...SINTON...MATHIS 1101 AM CDT THU JUL 24 2008 ...WIND ADVISORY IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON. STRONG SOUTH TO SOUTHEAST WINDS WILL REMAIN POSSIBLE OVER THE SOUTHERN COASTAL BEND INTO THE NORTHERN BRUSH COUNTRY TO THE EAST OF TROPICAL STORM DOLLY AS IT MOVES THROUGH THE WESTERN BRUSH COUNTRY INTO MEXICO THIS AFTERNOON. SOUTH TO SOUTHEAST WINDS OF 25 TO 30 MPH WITH GUSTS ABOVE 35 MPH WILL BE POSSIBLE THROUGH THIS AFTERNOON. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS ARE EXPECTED TO BE 25 TO 39 MPH. $$ TMT
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this wind advisory went out at Jul 24, 10:45 AM CDT, 16 minutes earlier.
Area forecast discussion, Jul 24, 10:45 AM CDT, 16 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1045 AM CDT THU JUL 24 2008
.UPDATE...AS TROPICAL STORM DOLLY SLOWLY MOVES THROUGH LAREDO...THE
SPIN DOWN PROCESS BEGINS AS TROPICAL STORM WARNING HAS BEEN CANCELED.
WILL CONTINUE THE TROPICAL STORM WIND WARNING FOR WEBB AND DUVAL
COUNTIES UNTIL 19Z BUT MAINLY EXPECT TO SEE GUSTS ABOVE TROPICAL
STORM FORCE. FOR THE REST OF THE AREA...KCRP VAD WIND PROFILE
STILL SHOWS 40 KNOTS AT 2 KFT. WILL NEED TO ISSUE A WIND ADVISORY
FOR THE SOUTHERN COASTAL BEND INTO NORTHERN RIO GRANDE PLAINS
UNTIL 21Z.
LATEST LAPS SHOWS HELICITY VALUES BETWEEN 150-200 M2/S2 OVER THE
INLAND COASTAL PLAINS WEST TO NEAR LAREDO. WITH THE STRONG LOW
LEVEL FLOW AND INTERMITTENT HEATING LEADING TO A BIT STRONGER
INSTABILITY...THREAT FOR ISOLATED TORNADOES WILL CONTINUE THROUGH
THE DAY ALONG THESE OUTER BANDS MOVING THROUGH THE COASTAL PLAINS
ESPECIALLY. TORNADO WATCH IN EFFECT FOR ALL OF THE AREA UNTIL 6 PM.
NO MAJOR CHANGES WILL BE MADE TO CURRENT FLASH FLOOD WATCH
CONFIGURATION. WITH DEEP MOISTURE OVER THE AREA...RAINFALL
RATES OF UP TO 2 INCHES PER HOUR IS POSSIBLE WITH THE STRONGER
SHOWERS/T-STORMS.
BAYS ARE RUNNING ABOUT 2 FEET ABOVE NORMAL. IT WILL TAKE A
WHILE FOR THE BAYS TO SUBSIDE. WILL ISSUE A COASTAL FLOOD
STATEMENT TO COVER TIDAL OVERFLOW ISSUES
&&
.MARINE...TROPICAL STORM WARNING HAS BEEN CANCELED AND WILL
EXPAND THE SMALL CRAFT ADVISORY FOR THE SOUTHERN COASTAL WATERS
THROUGH THIS AFTERNOON FOR THE BAYS AND OVERNIGHT FOR THE GULF
WATERS AS WAVE SLOWLY SUBSIDE.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 85 78 90 76 93 / 100 40 20 10 10
VICTORIA 87 76 92 74 94 / 80 30 20 10 10
LAREDO 79 76 94 78 99 / 100 80 20 10 10
ALICE 85 77 93 75 95 / 100 50 20 10 10
ROCKPORT 85 79 90 79 91 / 90 30 20 10 10
COTULLA 86 75 93 74 98 / 100 60 20 10 10
KINGSVILLE 85 78 92 76 95 / 100 40 20 10 10
NAVY CORPUS 84 80 88 78 91 / 100 40 20 10 10
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...WIND ADVISORY UNTIL 4 PM CDT THIS AFTERNOON FOR THE FOLLOWING
ZONES: BEE...JIM WELLS...KLEBERG...LA SALLE...LIVE OAK...
MCMULLEN...NUECES...SAN PATRICIO.
FLOOD WATCH UNTIL 6 PM CDT THIS AFTERNOON FOR THE FOLLOWING
ZONES: DUVAL...JIM WELLS...KLEBERG...NUECES...SAN PATRICIO.
FLOOD WATCH THROUGH LATE TONIGHT FOR THE FOLLOWING ZONES: WEBB.
TROPICAL STORM WIND WARNING UNTIL 2 PM CDT THIS AFTERNOON FOR
THE FOLLOWING ZONES: DUVAL...WEBB.
GM...SMALL CRAFT ADVISORY UNTIL 7 AM CDT FRIDAY FOR THE FOLLOWING
ZONES: COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20
NM...COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL
OUT 20 NM...WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM...
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM.
SMALL CRAFT ADVISORY UNTIL 4 PM CDT THIS AFTERNOON FOR THE
FOLLOWING ZONES: BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT
ARANSAS...BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT
OCONNOR.
&&
TMT/89...UPDATEHazardous weather outlook, Jul 24, 5:29 AM CDT, 5 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 529 AM CDT THU JUL 24 2008 GMZ230-235-250-255-270-275-TXZ229>234-239>247-251030- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR- COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM- WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 529 AM CDT THU JUL 24 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT TROPICAL STORM DOLLY WILL CONTINUE MOVING WEST-NORTHWESTWARD ACROSS SOUTH TEXAS TODAY AND ACROSS MEXICO TONIGHT. STRONG TROPICAL FORCE WINDS WILL PERSIST TODAY...ESPECIALLY IN SQUALLS. AS A RESULT...A TROPICAL STORM WARNING WILL REMAIN IN EFFECT BETWEEN BAFFIN BAY AND PORT ARANSAS THROUGH AT LEAST THIS MORNING. A TROPICAL STORM WIND WARNING WILL REMAIN IN EFFECT THIS MORNING FOR JIM WELLS...DUVAL AND WEBB COUNTIES. HIGH SEAS WILL SLOWLY SUBSIDE TONIGHT. DUE TO PERSISTENT SWELLS AND ABOVE NORMAL TIDAL LEVELS...MINOR COASTAL FLOODING WILL PERSIST TODAY ACROSS COASTAL AREAS. AN ADDITIONAL 2 TO 4 INCHES WITH LOCALLY HIGHER AMOUNTS IS EXPECTED THROUGH THIS EVENING. AS A RESULT...A FLOOD WATCH WILL REMAIN IN EFFECT UNTIL THIS AFTERNOON ACROSS THE SOUTHERN COASTAL BEND AND SOUTHERN RIO GRANDE PLAINS. A FLOOD WATCH WILL REMAIN IN EFFECT FOR WEBB COUNTY UNTIL EARLY FRIDAY MORNING. THE THREAT FOR ISOLATED TORNADOES WILL ALSO EXIST THROUGHOUT THE DAY. A TORNADO WATCH REMAINS IN EFFECT THIS MORNING FOR ALL OF SOUTH TEXAS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SMALL CRAFT ADVISORY CONDITIONS WILL END ON FRIDAY AFTERNOON AS WINDS AND SEAS CONTINUE TO DIMINISH IN THE WAKE OF DOLLY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. MB/TE
In the hours before
Local storm report, Jul 24, 8:05 AM CDT, 2 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
805 AM CDT THU JUL 24 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM TROPICAL STORM SAN DIEGO 27.76N 98.24W
07/24/2008 DUVAL TX TRAINED SPOTTER
POWER LINES AND LOT OF TREE LIMBS WERE REPORTED KNOCKED
DOWN.
&&
CORDEROLocal storm report, Jul 24, 8:48 AM CDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
848 AM CDT THU JUL 24 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0724 AM FLASH FLOOD 9 W CORPUS CHRISTI 27.71N 97.44W
07/24/2008 NUECES TX DEPT OF HIGHWAYS
EASTBOUND RIGHT LANE OF STATE HIGHWAY 44 NEAR CLARKWOOD
ROAD IS CLOSED DUE TO FLOODING.
&&
MERRIMANLocal storm report, Jul 24, 8:55 AM CDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
855 AM CDT THU JUL 24 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0727 AM FLASH FLOOD 8 SSW CORPUS CHRISTI 27.60N 97.34W
07/24/2008 NUECES TX DEPT OF HIGHWAYS
WATER IS ON THE SOUTHBOUND LANES OF WEBER ROAD FROM
YORKTOWN TO OSO CREEK.
&&
MERRIMANThe office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 2:19 AM CDT | Special Marine Warning | CRP | 41 min | |
| Jul 24, 3:21 AM CDT | Flash Flood Warning | CRP | Kleberg, Nueces | 2 hr |
| Jul 24, 5:15 AM CDT | Inland Tropical Storm Warning | CRP | Duval, Jim Wells, Webb | 5 hr |
| Jul 24, 6:45 AM CDT | Flash Flood Warning | CRP | Nueces, San Patricio | 2 hr |
| Jul 24, 10:32 AM CDT | Flash Flood Warning | CRP | Webb | 3 hr |
| Jul 24, 10:51 AM CDT | Inland Tropical Storm Warning | CRP | Duval, Webb | 3 hr |
| Jul 24, 11:46 AM CDT | Coastal Flood Statement | CRP | Aransas, Calhoun, Kleberg, Nueces, Refugio, San Patricio | 16 hr |
| Jul 24, 12:39 PM CDT | Flash Flood Warning | CRP | Bee, Live Oak | 116 min |
| Jul 24, 12:54 PM CDT | Flash Flood Warning | CRP | Jim Wells, Kleberg, Nueces, San Patricio | 102 min |
| Jul 24, 4:34 PM CDT | Areal Flood Advisory | CRP | Bee, Live Oak | 116 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.